MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE TROCHANTERIC NAIL L257MM D9MM STERILE

ORTHOFIX SRL FITBONE TROCHANTERIC NAIL L257MM D9MM STERILE
Model Number FITBONE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.Warnings from the relevant instructions for use: failure to adhere to instructions regarding limited weight bearing (maximum of 20 kg) on the operated limb until the end of consolidation phase may result in nail or bone breakage and/or other related serious complications leading to the need for immediate additional medical treatment, reoperation, revision or extended care.
 
Event or Problem Description
As per the reporter a fitbone nail broke during treatment.The nail was explanted on (b)(6) 2026.Patient is reported as stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Technical analysis and conclusions: the returned unit was subjected to further investigation, which revealed elongation of the tip beyond pre-release specifications (>20 mm) and fracture of the nail body.Analysis of manufacturing records confirmed that the noticed device was released according to specifications.A review of similar events involving the fitbone trochanteric nail was conducted, indicating that this case is isolated.Based on the investigation, the reported failure was caused by excessive weight bearing outside the ifu specifications during the distraction phase.According to the instructions for use (pqfbo): "during the distraction and consolidation phase, weightbearing on the operated leg should be partial and limited to 20 kg (contact with the sole of the foot).Any exceeding load may cause the fitbone trochanteric nail to break".

Brand Name
FITBONE TROCHANTERIC NAIL L257MM D9MM STERILE
Common Device Name
FITBONE TROCHANTERIC NAIL L257MM D9MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key24186851
Report Number9680825-2026-00003
Device Sequence Number9851235
Product Code HSB
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number99-709257
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexUnknown